Thunderstorm Wind, Yuma
- When
- August 2, 5:02 PM MST
- Where
- Yuma County, 4.69 mi NW of Schramm
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.150, -102.640
Weather link site named Yuma Dairy reported the wind gust.
Thunderstorms developed across eastern Colorado during the late afternoon hours of the 2nd and led to a 61 mph wind gust in Yuma county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Thunderstorms developed across eastern Colorado during the late afternoon hours of the 2nd and led to a 61 mph wind gust in Yuma county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 2, 4:08 PM MST, 54 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Goodland KS 508 PM MDT Sat Aug 2 2025 .KEY MESSAGES... - Strong to severe storms are forecast again this afternoon and evening favoring locations along and west of a Trenton to Leoti line. Large hail and damaging winds are again the primary threats. - Severe storms potential continues Sunday and Monday but appear to be more isolated in nature, but higher potential for supercells. - Gradual warm up through Monday, then hot and dry for Tuesday through Friday. && .SHORT TERM /THROUGH TUESDAY NIGHT/... Issued at 130 PM MDT Sat Aug 2 2025 Shortwave rotating around the the periphery of a ridge over the Four Corners will move from northeast Colorado to southwest Nebraska tonight. Scattered to numerous thunderstorms will develop by around 22-00z in far northeast Colorado and then move into northwest Kansas and southwest Nebraska early this evening. A narrow axis of moderate instability, up to 3000 j/kg, will be oriented along the Kansas/Colorado border area along with 30-35 kts of deep layer shear. Initial storms in that area will have the best chances of becoming severe, including the potential for a few supercells, capable of producing damaging winds, large hail and perhaps a tornado or two. Instability will rapidly drop as the storms move east, but may still maintain severe levels with no loss of shear. However, as they tend to merge into clusters will see the main hazard transition to damaging wind gusts by the time they reach Highway 25. Locally heavy rainfall may also occur, mainly south of Interstate 70 where there is a weak signal for 1-2" of rain in a 3 hour period through about 06z. Storms move fairly quickly east and out of the area by 06z-07z with only slim chances for a lingering shower or storm overnight. The upper ridge amplifies into the central Rockies Sunday afternoon placing the area under northwest flow. Appears to be a weak embedded wave but overall forcing is rather weak compared to previous days. The instability axis at peak heating will be located roughly along a McCook to Garden City line and include most of northwest Kansas and southwest Nebraska with up to 2500 j/kg of SBCAPE. Deep layer shear from the HREF mean remains around 30 kts, but there is a slight increase on the western periphery of the instability axis to around 40 kts late in the afternoon. Storms are forecast to develop by early to mid afternoon, but due to the weak forcing anticipate only isolated to widely scattered coverage. A severe storm or two will be possible, mainly wind and hail, but should something develop on the western side of the instability axis in the higher shear area a brief tornado might be possible. Storms dissipate fairly early Sunday evening by 03-04z. Upper ridge axis moves slightly east on Monday and will be over eastern Colorado. The area remains moderately unstable with around 40 kts of shear in place. Will not take much from any embedded wave in the northwest flow for an isolated supercell to develop in that environment. However, models are mostly dry at this time so will keep POPs below 20% and reevaluate with later CAM runs. Ridge flattens on Tuesday with more of a zonal flow over the central and northern plains. Main storm track appears to remain north of the area however so will keep it dry for now. Temperatures will gradually warm under the strengthening ridge with mid to upper 80s Sunday and Monday then 90s on Tuesday. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Issued at 130 PM MDT Sat Aug 2 2025 Upper ridge remains parked over the Four Corners through the remainder of the week but gets nudged south next weekend as a strong trough digs into the northern Rockies. This will translate to above normal temperatures and slim to none precipitation chances through Friday. Some models try to push a cold front through on Saturday but may be over zealous and weakening the ridge too much. However, that possible scenario will introduce some precipitation chances and perhaps a modest break in temperatures. Confidence is low. && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 501 PM MDT Sat Aug 2 2025 For KGLD & KMCK... VFR conditions are forecast for most of the period. The main concerns are the potential for storms within the first few hours, and potential for low ceilings around 12Z. With the storms, a line has formed in Eastern Colorado and is forecast to move east through the area. Confidence was high enough to include in TAFs, though be aware that the timing in TAFs might be an hour too fast. The main threat with these storms will be wind gusts to 50+ kts and lightning as the storms are already clustering, lowering the hail threat. Still, all hazards should remain possible, so keep an eye out for warnings. Once the storms pass, winds should stabilize roughly from the south around 10 kts. There are some hints of low level moving in on the back side of the storms and allowing some low ceilings around 1500ft to develop closer to 12Z. With the mixing caused by the storms, I'm not too optimistic at this time so I have left it out for now. Otherwise, there could be some more storms after 20Z tomorrow, but the current forecast favors isolated storms which would lower the chances that either terminal would be hit. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...None. CO...None. NE...None. && SHORT TERM...024 LONG TERM...024 AVIATION...KAK
Hazardous Weather Outlook National Weather Service Goodland KS 314 PM MDT Sat Aug 2 2025 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-032115- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 314 PM MDT Sat Aug 2 2025 /414 PM CDT Sat Aug 2 2025/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Strong to severe storms are again possible from 3pm through 11pm MT mainly along and west of a line from Trenton to Leoti. Large to very large hail and damaging winds appear to the primary threats. Although unlikely a brief tornado can't be ruled out. A severe thunderstorm watch is in effect for Eastern Colorado until 9pm. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... Isolated strong to severe storms are possible again Sunday with large hail and damaging winds the primary hazards at this time. The favored time for storm activity looks to be from 2 PM MT to 9 PM MT. .SPOTTER INFORMATION STATEMENT... Any reports of severe weather are appreciated!
Special Weather Statement
National Weather Service Goodland KS
434 PM MDT Sat Aug 2 2025
COZ091-092-022300-
Kit Carson County CO-Cheyenne County CO-
434 PM MDT Sat Aug 2 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CHEYENNE AND WESTERN
KIT CARSON COUNTIES IN EAST CENTRAL COLORADO THROUGH 500 PM MDT...
At 434 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northeast of Genoa to 10 miles west of
Boyero. Movement was east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
These storms will remain over mainly rural areas of northwestern
Cheyenne and western Kit Carson Counties in east central Colorado,
including the following locations... Wild Horse and Aroya.
This includes Interstate 70 in Colorado between mile markers 391 and
412.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.
&&
LAT...LON 3945 10315 3952 10273 3880 10275 3881 10316
TIME...MOT...LOC 2234Z 263DEG 25KT 3932 10346 3889 10346
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
DeSmetThe Goodland radar (KGLD), 118 km away, was scanning. The volume nearest the first event began at 00:04 UTC.
1 thunderstorm wind. Local standard time, as filed.
Weather link site named Yuma Dairy reported the wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, August 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1280275.